Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HELP HELP ME**
Jul 31, 2000

I have been on crix, retrovir and epivir for one year and 3months as my first regimen. I have been undetectable for more than ten months, but the last two tests show that the vl is coming up to 3000,and a decrease of cd4, from 300 to 250.

my question is, is this resistance? or if I think of switching drugs which is the best combination? I have heard of sustiva and combivir, but also read somewhere as combivir is just epi + retrovir(did I misunderstood??), if I go with that combination is it okay? please advise me.

Response from Dr. Holodniy

Assuming you have been adherent to the regimen, then a viral load jump from undetectable to 3000, may be the result of resistance. You are correct, combivir is AZT (retrovir) and 3TC (epivir) together. If resistance is present in you, it is very likely that 3TC, and probably some AZT resistance is present. A resistance test might be helpful in determining whether there is also crixivan resistance. Sustiva would be one option. It would not be advisable to continue 3TC. Check with your doctor about other meds that could be combined.

MH


Previous
INITIAL VISIT TO SPECIALIST
Next
viral load

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement